Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 180, NWS Shreveport, LA

May 28, 2017Howard County, Little River County, Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at May 28, 2017, 1:04 AM CDT for Howard County, Little River County, Sevier County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2017, 1:04 AM CDT (06:04 UTC)
Expired
May 28, 2017, 1:45 AM CDT
In force
41 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Howard County, AR, Little River County, AR, Sevier County, AR

The radar

The Western Arkansas radar (KSRX), 153 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 12:06 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 6.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2017-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2017-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 12:22 AM CDT, 42 minutes earlier.

Area forecast discussion, May 28, 12:22 AM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1222 AM CDT Sun May 28 2017

.DISCUSSION...
Update for issuance of Severe Watch 289. Strong storms across srn
OK will continue to move ewd into our area. However, swd extent is
expected to be limited, thus only a few counties included attm.
/12/

&&

.PREV DISCUSSION... /issued 1153 PM CDT Sat May 27 2017/

AVIATION...
For the ArkLaTex, VFR with winds S 5-15KT and will become SW
during Sunday. Aloft we are SW 25-55KTS in the low levels on our
VAD. MVFR stratus will meet convection from the N before daybreak
with a cold front on approach, widespread shwrs/tstms from
09-15Z will decay. The cold front will move closer but not
through until Sunday night. So expect more dvlpmt of tstms for the
p.m. hrs. Fropa will shift surface winds and not much else early
Monday. The boundary will slowly lift back North into midweek. /24/

PREV DISCUSSION... /issued 943 PM CDT Sat May 27 2017/

DISCUSSION...
Surface low across Red River valley extending into eastern
Oklahoma generating severe thunderstorms across much of central
and eastern Oklahoma. HRRR model suggests bulk of the convection
to remain out of the ArkLaTex through 3 AM before a cold front
slides south across the I-30 corridor. As convection moves south
with the front, atmosphere becomes less conducive to maintain
severe thunderstorms as noted by an enhanced risk across McCurtain
county and a slight risk across much of northeast Texas and
Southern Arkansas. Current forecast is on track, no updates at
this time. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  87  69  81  66 /  40  60  40  30
MLU  89  70  81  67 /  30  60  60  40
DEQ  82  61  85  60 /  40  40  10  10
TXK  83  65  83  63 /  40  60  20  10
ELD  84  65  81  64 /  40  60  40  20
TYR  86  68  82  66 /  40  60  30  20
GGG  85  68  81  65 /  40  60  30  20
LFK  91  72  81  68 /  30  70  60  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

12/99/99
Hazardous weather outlook, May 27, 3:23 PM CDT, 9 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
323 PM CDT Sat May 27 2017

ARZ050-051-059>061-070>073-LAZ001>006-OKZ077-TXZ096-097-108>112-
124>126-136>138-150-151-282030-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-McCurtain-
Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-
Marion-Smith-Gregg-Harrison-Rusk-Panola-
323 PM CDT Sat May 27 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Showers and thunderstorms may shift into the area after midnight
tonight. A few storms could become strong, mainly along and north
of interstate 30. Strong winds and possible hail may occur.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

The cold front will be progressing southeastward across the Four-
State Region, interacting with a warm, moist and unstable
atmosphere and resulting in the development of scattered
thunderstorms. Some of these thunderstorms will become strong to
severe with large hail and damaging wind gusts being the primary
threats. The unsettled weather pattern will continue through next
week as the cold front returns to the region as a warm front,
which will advect in a warm and moist airmass. As a result,
isolated to scattered showers and thunderstorms will be possible
next week, though the potential for widespread hazardous weather
will be low.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters may possibly be needed late tonight.

LAZ010>014-017>022-TXZ149-152-153-165>167-282030-
De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-
Winn-Grant-Caldwell-La Salle-Cherokee-Nacogdoches-Shelby-Angelina-
San Augustine-
323 PM CDT Sat May 27 2017

This Hazardous Weather Outlook is for portions of north central
Louisiana, northwest Louisiana, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

The cold front will be progressing southeastward across the Four-
State Region, interacting with a warm, moist and unstable
atmosphere and resulting in the development of scattered
thunderstorms. Some of these thunderstorms will become strong to
severe with large hail and damaging wind gusts being the primary
threats. The unsettled weather pattern will continue through next
week as the cold front returns to the region as a warm front,
which will advect in a warm and moist airmass. As a result,
isolated to scattered showers and thunderstorms will be possible
next week, though the potential for widespread hazardous weather
will be low.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters is not anticipated through tonight.

In the hours before

Special weather statement, May 28, 12:23 AM CDT, 41 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1223 AM CDT SUN MAY 28 2017

OKZ077-280615-
McCurtain OK-
1223 AM CDT SUN MAY 28 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCCURTAIN COUNTY UNTIL
115 AM CDT...

At 1222 AM CDT, Doppler radar was tracking a strong thunderstorm near
Nashoba, or 15 miles southeast of Clayton, moving east at 55 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Broken Bow, Wright City, Plunketville, Rufe, Smithville, Hochatown,
Watson, Battiest, Pickens, Mount Herman, Sherwood, Glover, Slim,
Bethel and Ringold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A severe thunderstorm watch remains in effect until 700 AM CDT for
southeastern Oklahoma.

LAT...LON 3451 9446 3404 9448 3405 9516 3424 9515
      3425 9505 3451 9505
TIME...MOT...LOC 0522Z 271DEG 47KT 3445 9514

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 1:39 AM CDTSpecial Weather StatementSHVBowie51 min
May 28, 2:05 AM CDTSevere Thunderstorm WarningSHVBowie40 min
May 28, 2:08 AM CDTSpecial Weather StatementSHVRed River37 min
May 28, 2:49 AM CDTSpecial Weather StatementSHVBowie, Red River41 min
May 28, 3:30 AM CDTSpecial Weather StatementSHVBowie, Franklin, Titus45 min
May 28, 4:54 AM CDTSpecial Weather StatementSHVCamp, Upshur, Wood36 min
May 28, 6:32 AM CDTSpecial Weather StatementSHVBowie, Franklin, Morris, Titus43 min
May 28, 7:19 AM CDTSpecial Weather StatementSHVCamp, Cass, Franklin, Morris, Titus, Upshur and 1 more41 min
May 28, 8:07 AM CDTSpecial Weather StatementSHVMarion38 min
May 28, 3:35 PM CDTSpecial Weather StatementSHVWood40 min
May 28, 4:18 PM CDTSpecial Weather StatementSHVCamp, Harrison, Marion, Upshur42 min
May 28, 4:47 PM CDTSevere Thunderstorm WarningSHVCherokee58 min
May 28, 4:50 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Marion, Smith, Upshur55 min
May 28, 4:53 PM CDTSevere Thunderstorm WarningSHVCass, Harrison, Marion67 min
May 28, 4:58 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Rusk32 min
May 28, 5:11 PM CDTTornado WarningSHVGregg, Harrison, Panola, Rusk49 min
May 28, 5:15 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Nacogdoches, Panola, Rusk, Shelby45 min
May 28, 5:29 PM CDTSevere Thunderstorm WarningSHVHarrison31 min
May 28, 5:37 PM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Rusk38 min
May 28, 5:41 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola64 min
May 28, 5:52 PM CDTSevere Thunderstorm WarningSHVPanola, Shelby38 min
May 28, 5:54 PM CDTTornado WarningSHVPanola25 min
May 28, 6:22 PM CDTSevere Thunderstorm WarningSHVPanola, Shelby53 min
May 28, 6:30 PM CDTTornado WarningSHVShelby26 min
May 28, 6:40 PM CDTSevere Thunderstorm WarningSHVSabine, San Augustine, Shelby50 min
May 28, 6:48 PM CDTFlash Flood WarningSHVAngelina, Cherokee, Nacogdoches, Rusk3 hr
May 28, 6:52 PM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Rusk53 min
May 28, 8:08 AM CDTSpecial Weather StatementSHVJackson, Lincoln, Ouachita, Union37 min
May 28, 9:53 AM CDTSpecial Weather StatementSHVBossier, Caddo, Claiborne, De Soto, Webster37 min
May 28, 10:33 AM CDTSpecial Weather StatementSHVClaiborne, Webster42 min
May 28, 10:50 AM CDTSpecial Weather StatementSHVBossier40 min
May 28, 11:17 AM CDTSpecial Weather StatementSHVWebster43 min
May 28, 1:48 PM CDTSpecial Weather StatementSHVCaldwell42 min
May 28, 5:46 PM CDTSevere Thunderstorm WarningSHVBossier, Claiborne, Webster59 min
May 28, 6:32 PM CDTFlash Flood WarningSHVBienville, Bossier, Caddo, De Soto, Red River, Webster3 hr
May 28, 6:51 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, De Soto, Natchitoches, Red River and 3 more54 min
May 28, 1:48 AM CDTSpecial Weather StatementSHVHoward, Sevier42 min
May 28, 2:46 AM CDTSpecial Weather StatementSHVNevada44 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.